Alert archive / Pennsylvania / Wind Advisories in 2023
Wind Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Nov 20, 2023, 12:55 PM EST for Erie County, Pennsylvania. It took effect at Nov 21, 2023, 9:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2023, 12:55 PM EST (17:55 UTC)
- In effect from
- Nov 21, 2023, 9:00 AM EST
- Expired
- Nov 21, 2023, 8:15 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS71 KCLE 201755 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1255 PM EST Mon Nov 20 2023 PAZ001-002-210200- /O.NEW.KCLE.WI.Y.0006.231121T1400Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 1255 PM EST Mon Nov 20 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 9 AM to 11 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts are expected Tuesday afternoon along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
238 WWUS71 KCLE 202039 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 339 PM EST Mon Nov 20 2023 PAZ001-002-210445- /O.CON.KCLE.WI.Y.0006.231121T1400Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 339 PM EST Mon Nov 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 9 AM to 11 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts are expected Tuesday afternoon along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
087 WWUS71 KCLE 210339 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1039 PM EST Mon Nov 20 2023 PAZ001-002-211145- /O.CON.KCLE.WI.Y.0006.231121T1400Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 1039 PM EST Mon Nov 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 9 AM to 11 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts are expected Tuesday afternoon along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
568 WWUS71 KCLE 210738 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 238 AM EST Tue Nov 21 2023 PAZ001-002-211545- /O.CON.KCLE.WI.Y.0006.231121T1400Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 238 AM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 9 AM this morning to 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts are expected this afternoon along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS71 KCLE 211105 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 605 AM EST Tue Nov 21 2023 PAZ001-002-211915- /O.CON.KCLE.WI.Y.0006.231121T1400Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 605 AM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts are expected this afternoon along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
652 WWUS71 KCLE 211418 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 918 AM EST Tue Nov 21 2023 PAZ001-002-212230- /O.CON.KCLE.WI.Y.0006.000000T0000Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 918 AM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...The highest wind gusts are expected along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
124 WWUS71 KCLE 212043 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EST Tue Nov 21 2023 PAZ001-002-220400- /O.CON.KCLE.WI.Y.0006.000000T0000Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 343 PM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...The highest wind gusts are expected along and north of the I-90 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
680 WWUS71 KCLE 220115 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 815 PM EST Tue Nov 21 2023 PAZ001-002-220215- /O.CAN.KCLE.WI.Y.0006.000000T0000Z-231122T0400Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Corry, and Union City 815 PM EST Tue Nov 21 2023 ...WIND ADVISORY IS CANCELLED... A few wind gusts up to 40 MPH may occur north of I-90 and east of the city of Erie through 10 PM. However, winds have subsided below Advisory criteria and will continue to gradually diminish which allows for the Advisory to be cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Nov 20, 12:20 PM EST, 35 minutes earlier.
Area forecast discussion, Nov 20, 12:20 PM EST, 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1220 PM EST Mon Nov 20 2023 .SYNOPSIS... High pressure over our region today will move east towards the New England region this evening. Low pressure originating over the Lower Mississippi Valley will track across the Ohio Valley Tuesday and continue through the eastern Great Lakes Tuesday night. A trailing cold front associated with this storm system will also move through Tuesday night. High pressure will return across the Ohio Valley and Great Lakes late Wednesday through Thanksgiving. && .NEAR TERM /THROUGH TUESDAY/... 1210 pm...High clouds continue to stream northeast across the area early this afternoon ahead of a storm system that will bring widespread rain and gusty winds on Tuesday. Otherwise, quiet weather is expected for today. Previous discussion... After a gorgeous and sunny late November weekend, today we will see some clues on the horizon that weather changes are coming for northern Ohio and northwest Pennsylvania in the very near future. Overall our Monday will still be a fair weather type day with high pressure still over the eastern Great Lakes. But that high pressure will push eastward and away by this evening. We will see high and mid level cloudiness increase throughout the day eventually becoming overcast this evening as moisture is being pumped in from the southern branch of the Jet Stream. Most of the area will see some sunshine this morning and perhaps filtered sun into midday before the cloud cover takes over the skies late this afternoon. High temps this afternoon will be near seasonable averages in the mid to upper 40s. A developing low pressure and storm system will move out of the Mid-Mississippi Valley this evening tracking northeast into the Lower Ohio Valley tonight. As this low pressure becomes a little organized later today into tonight, we will also notice an easterly low level flow and surface wind will slowly increase later today and ramp up a little more tonight. As this system approaches our area from the lower Ohio Valley later tonight, we will see blustery conditions late tonight and Tuesday. Easterly winds of 10 to 15 mph later today will increase to 15 to 20 mph from the southeast direction with gusts up 35 mph tonight. These windy conditions will continue on Tuesday. We should remain dry today into this evening. Our rain chances and POPs increase to near 100 percent late tonight into Tuesday morning. Widespread light rain will move in from southwest to northeast very late tonight but really overspreading the area Tuesday morning lasting through Tuesday evening. The center of low pressure system will track towards northwest Ohio Tuesday afternoon be located near the Toledo area around early Tuesday evening. The main message for Tuesday's weather is rainy, wet, and windy all day. Average QPF or storm total rainfall amounts will be around 0.50" to 0.75" which is a decent soaker but impactful for any hydro issues. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Strong low pressure system will slowly exit the forecast area Tuesday night into Wednesday. A cold front follows the system as it exits eastward and will turn mean flow northwesterly over Lake Erie. This flow and moist low/mid levels should provide enough support for lingering lake effect/lake enhanced rain showers during the day Wednesday. We may see a few snowflakes or a wintry mix in lake enhanced showers Wednesday night across higher terrain locales of NW PA as 850mb temperatures fall between -4 and -6 degrees C. High pressure builds in from the west Wednesday night into Thursday morning which will usher in drier air and allow for mean flow to become less uniform. This should cut off any lingering precipitation by Thursday morning. High pressure system south of the area will keep the local forecast area dry for the Thanksgiving holiday. Low temperatures Tuesday night will settle in the mid to upper 30s and rise into the low to mid 40s by Wednesday afternoon. Much colder Wednesday night behind a cold front as lows drop into the lower 30s. Expect highs near normal hovering around 50 degrees by Thursday afternoon as high pressure builds over the lower Ohio Valley. Remaining cold on Thursday night as a reinforcing cold front sags southward across northern Ohio. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Deterministic members remain in disagreement for the long term forecast. General trends indicate that there will likely be multiple disturbances that move across the local area in the long term period. Current forecast trends indicate slightly-below average temperatures with highs in the upper 30s to lower 40s through the weekend. && .AVIATION /18Z Monday THROUGH Saturday/... VFR across the TAF sites early this afternoon with deterioration to MVFR and perhaps brief IFR conditions on Tuesday, associated with both low ceilings and vsbys from rain. A low pressure system will bring widespread rain northeast across the region Tuesday morning, with rain becoming moderate to heavy at times. For the most part, ceilings are not expected to drop below 3kft until towards the end of the TAF period following the heavy rain. Did not include any IFR ceilings with this update, but may need inclusion in the next package. East to northeast winds of 10 to 15 knots are common across the TAF sites early this afternoon. Winds will gradually shift towards the east, then southeast overnight into Tuesday morning, increasing to 15 to 20 knots. Periodic gusts up to 25 knots are possible Tuesday morning into the early afternoon. The highest winds will be found at CLE/ERI where favorable downsloping will allow gusts to reach 35 and perhaps even 40 knots at ERI at times on Tuesday afternoon. Did not include any LLWS given elevated surface wind speeds and a lack of directional shear in the lowest 2kft. Outlook...Non-VFR conditions likely in rain and/or lower ceilings Tuesday afternoon through Wednesday. Non-VFR may linger across portions of NE OH and NW PA on Thursday in low ceilings. Non-VFR may return in in low ceilings and isolated rain and/or snow showers on Saturday. && .MARINE... Have adjusted the start time of the Small Craft Advisory for the western and central basins given recent hi-res guidance. Anticipate for westerly winds to increase to 15-25 knots with waves averaging 4 feet this morning. Waves will subside as winds turn southeasterly tonight. This Small Craft will run from 15Z/Mon (10 AM) through 5Z/Tue (midnight). High pressure over the eastern Great Lakes will continue to exit eastward today and tomorrow. A strong and deepening low pressure system will track northeastward from the Lower Mississippi Valley into the Ohio Valley Monday night into Tuesday. This low will deepen as it approaches Lake Erie on Tuesday. Offshore flow will strengthen Tuesday afternoon ahead of the low pressure system and another small craft advisory will be needed for most if not all nearshore zones on Lake Erie. Southeasterly winds 20 to 30 knots will be common during the afternoon and evening on Tuesday. Can't rule out near gale force winds across the eastern basin Tuesday evening. Winds will gradually turn westerly by Wednesday as the low pressure system exits eastward. However, wind speeds will remain elevated between 15-20 knots through the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until midnight EST tonight for LEZ142>146. && SYNOPSIS...Griffin NEAR TERM...Griffin/Kahn SHORT TERM...Iverson LONG TERM...Iverson AVIATION...Kahn MARINE...Iverson
Hazardous weather outlook, Nov 20, 3:34 AM EST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 334 AM EST Mon Nov 20 2023 LEZ142>149-162>165-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ003-210845- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- 334 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-002-210845- Northern Erie-Southern Erie- 334 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southeast winds will strengthen ahead of a low pressure system on Tuesday, with gusts of 40 to 45 mph possible. The potential for the highest wind gusts will be closer the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-166>169-210845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 334 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southeast winds will strengthen ahead of a low pressure system Tuesday across central and eastern basin of Lake Erie. Wind gusts may be near Gale force for several hours during the midday and afternoon Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.